Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 9, 2015, 5:27 PM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 5:27 PM MDT (23:27 UTC)
- Expired
- Jun 9, 2015, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WGUS55 KRIW 092327
FFWRIW
WYC025-100230-
/O.NEW.KRIW.FF.W.0018.150609T2327Z-150610T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
527 PM MDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 830 PM MDT
* AT 524 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAND SPRING CREEK...PRATTS SODA LAKES DRAW AND COLE CREEK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE QUITE POSSIBLE
IN AND NEAR THE WARNED AREA.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4289 10631 4316 10632 4316 10607 4300 10608
4300 10607 4289 10607
$$
133 follow-up statements
068
WGUS75 KRIW 092348
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
548 PM MDT TUE JUN 9 2015
WYC025-100230-
/O.CON.KRIW.FF.W.0018.000000T0000Z-150610T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA-
548 PM MDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
EAST CENTRAL NATRONA COUNTY...
AT 545 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS LIKELY OCCURRING AT THIS TIME.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FORMSBY ROAD
IN EAST CENTRAL NATRONA COUNTY ALONG WITH SAND SPRING CREEK...PRATTS
SODA LAKES DRAW AND COLE CREEK.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4289 10631 4316 10632 4316 10607 4300 10608
4300 10607 4289 10607
$$
13468
WGUS75 KRIW 100057
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
657 PM MDT TUE JUN 9 2015
WYC025-100230-
/O.CON.KRIW.FF.W.0018.000000T0000Z-150610T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA-
657 PM MDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
EAST CENTRAL NATRONA COUNTY...
AT 655 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
RAIN CONTINUED ACROSS THE NORTH PART OF THE WARNED AREA. OVER TWO
INCHES OF RAIN HAVE ALREADY FALLEN IN PARTS OF THE WARNED AREA.
FLASH FLOODING MAY BE CONTINUING ON FORMSBY ROAD IN EAST CENTRAL
NATRONA COUNTY ALONG WITH SAND SPRING CREEK...PRATTS SODA LAKES DRAW
AND COLE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4289 10631 4316 10632 4316 10607 4300 10608
4300 10607 4289 10607
$$
13169
WGUS75 KRIW 100228
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
828 PM MDT TUE JUN 9 2015
WYC025-100232-
/O.EXP.KRIW.FF.W.0018.000000T0000Z-150610T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA-
828 PM MDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING FOR EAST CENTRAL NATRONA COUNTY WILL
EXPIRE AT 830 PM MDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO BE ALERT FOR ANY
WATER ON AREA ROADS ACROSS FAR EAST CENTRAL NATRONA
COUNTY...INCLUDING STATE ROUTE 705 OR GALLOP DRIVE.
LAT...LON 4289 10631 4316 10632 4316 10607 4300 10608
4300 10607 4289 10607
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:42 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 2:42 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT TUE JUN 9 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY IMAGERY SHOWS DEEP TROF ACROSS THE ERN CONUS...BROAD RIDGE WEST...WITH RIDGE CENTER OVR GREAT BASIN AND COL STILL SITTING OFFSHORE SRN CALIFORNIA. SEVERAL WEAK UPR LVL WAVES...ONE OVR SRN WY...THE OTHER JUST UPSTREAM AND OVR CNTRL ID...BOTH KICKING OFF SOME ISOLATED TO WIDELY SCATTERED SHRA/TSRA ACTIVITY. WELL UPSTREAM AND ACROSS THE PAC NW...A STRONGER UPR LVL SW RESIDES...DUE TO ARRIVE NEAR/OVR WY ON WEDNESDAY. SFC HAS WEAK AND WEAKENING HIGH P OVR WY WITH A WEAK COLD FRONT TO THE NORTH DRAPED FROM EAST TO WEST ACROSS CNTRL MT. TODAY/TONIGHT...VERY WARM TO HOT TEMPS WHILE LOWER P BUILDS IN AT THE SFC ACROSS CNTRL WY AND AND UPR LVL RIDGING CONTINUES OVR THE FA. WEAK FORCING WITH CONVERGENCE WITHIN BUILDING LOW PRESSURE AND OVR MOUNTAIN PEAKS. A LITTLE BETTER THERMODYNAMICS THAN MONDAY...BUT STRONG CAPPING AND AND LITTLE VERTICAL SHEAR WILL AGAIN KEEP TSRA CHANCES ON THE ISOLATED SIDE AGAIN...WITH THE HIGHER MOUNTAINS REGIONS BEING PREFERRED AREAS FOR CI. LATER...ACROSS THE NR FA...INCLUDING THE CODY FOOTHILLS AND NORTHERN BIGHORN BASIN REGION NEAR THE NRN BORDER WITH MT...WHERE SOME LL DRIVEN UPSLOPE CONVERGENCE FROM BUILDING LOW PRESSURE WILL BE ONGOING...A FEW STRONGER STORMS MAY GET GOING AND MOVE OFF THE MOUNTAINS...DRIFTING EWD THROUGH THE EVENING PERIOD. HEAVY RAIN AND BRIEF HAIL EPISODES WILL BE THE MOST LIKELY CULPRITS IN THE AFTERNOON. OTHERWISE...HIGH TEMPS SHOULD BE THE WARMEST OF THE YEAR WITH 60S AND 70S MOUNTAINS...80S TO LOWER 90S IN THE LOWLANDS. OVERNIGHT...THE UPR SW...NOW IN ID...ALONG WITH THE LOW P SFC BOUNDARY ACROSS CNTRL WY...AND EVEN A BRUSH NEAR THE ERN ZONES...MAY REMAIN A FOCUS FOR CONTINUING SHRA AND ISOLATED TSRA UNTIL WED MORNING. WEDNESDAY...WEAK COLD STATIONARY FRONT ACROSS/NEAR ERN WY...SETTLING TO THE WEST OVR THE DIVIDE AREA. FLATTENING RIDGE WITH MINOR SW MOVING THRU FLOW IN THE MORNING...BUT TRANSITION TO UPR NW FLOW BEGINNING. SOME CYCLOGENESIS EXPECTED ACROSS SERN WY/NERN CO LATE INT HE DAY...WITH RETURN MOISTURE INCREASING ONCE AGAIN FROM THE EAST...PRIMING ATMOSPHERE FOR COPIOUS RAINFALL LATER WED NIGHT AND THURSDAY. OTHERWISE...DURING THE DAY...THE PAC NW SW ARRIVES BY THE AFTERNOON...FORCING A FRONT THRU THE AREA FROM N TO S...WITH AT LEAST SCATTERED SHRA AND TSRA BREAKING OUT ACROSS THE FA. A FEW STRONG STORMS EXPECTED E OF THE DIVIDE BY LATE AFTERNOON...ESPECIALLY ALONG/NEAR GOOD LL FRONTAL BOUNDARY FROM ERN FREMONT COUNTY...EAST THROUGH NATRONA AND NORTH INTO JOHNSON COUNTY. VERY HEAVY RAIN BY LATE AFTERNOON/EARLY EVE AT TIMES...SMALL HAIL ALSO EXPECTED WITH STRONGER CELL CORES. FLASH FLOODING MAY BE AN ISSUE BY LATE AFTERNOON...FLASH FLOOD WATCH HAS BEEN HOISTED BEGINNING AT 21Z...ENDING 18Z THURSDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE INTO WEDNESDAY EVENING. MODELS CONTINUE TO INDICATE IMPRESSIVE PRECIPITABLE WATER VALUES TO ACCOMPANY STORM ACTIVITY. EXPECTING SHOWERS WITH HEAVY RAIN TO LAST THROUGH THE OVERNIGHT HOURS...AND INTO THURSDAY MORNING. WITH SOILS ALREADY SATURATED AND SOME LOCAL RIVERS CONTINUING TO RUN NEAR BANKFULL..THE FLASH FLOOD WATCH WILL KEEP GOING THROUGH THE LATE MORNING HOURS OF THURSDAY. MODELS VARY A BIT REGARDING THE SPEED OF THE SYSTEM WHICH WILL BRING STORM ACTIVITY ACROSS THE AREA. SOME AREAS DO KEEP SOME MENTION OF PRECIPITATION ACROSS THE NORTHERN THIRD OF THE FORECAST AREA THROUGH FRIDAY...WHILE OTHERS ARE A BIT QUICKER. FAVORED THE FASTER MOVING SYSTEM WITH CONDITIONS IMPROVING FROM NORTH TO SOUTH THURSDAY AFTERNOON THROUGH FRIDAY. A BRIEF PERIOD OF DRYING WILL BE FOUND ACROSS THE AREA EARLY FRIDAY...THOUGH THE REPRIEVE WILL END BY FRIDAY AFTERNOON AS SOME SHOWERS AND THUNDERSTORMS MOVE BACK WEST OF THE CONTINENTAL DIVIDE. SOUTHWEST FLOW BECOMES MORE PREVALENT LATE SATURDAY WITH AFTERNOON SHOWERS AND THUNDERSTORMS CONTINUING THROUGH MUCH OF THE EXTENDED PERIOD. && .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. HOWEVER... ISOLATED SHRA AND -TSRA WILL CONTINUE OVER THE HIGHER MOUNTAINS OF THE REGION IN ADDITION TO LOCATIONS ADJACENT TO THE MOUNTAINS THROUGH 04Z. THE NORTHERN TERMINALS ARE MOST LIKELY TO BE AFFECTED BY THIS ACTIVITY OVER A LONGER PERIOD OF TIME...WITH SHOWERS LINGERING NEAR KCOD AND KWRL THROUGH 12Z. && .FIRE WEATHER... FIRE DANGER SHOULD REMAIN RELATIVELY LOW THROUGH THE ENTIRE WEEK. HOWEVER...IT WILL BE MUCH WARMER AND DRIER TODAY. CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAINS AGAIN TODAY AND TONIGHT...WITH BETTER CHANCES ACROSS THE ENTIRE FORECAST AREA LATER ON WEDNESDAY. HEAVY RAIN CAN BE EXPECTED FOR PORTIONS OF CENTRAL AND EASTERN WYOMING BY WEDNESDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR WYZ002>011-015>018-020. && SHORT TERM...BRAUN LONG TERM...BRANHAM AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 9, 4:00 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE JUN 9 2015 WYZ001>020-022>030-101200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 400 AM MDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...HEAVY RAIN THE MAIN THREAT. FRIDAY...ISOLATED THUNDERSTORMS OVER THE WESTERN MOUNTAINS AND IN THE FAR SOUTH. SATURDAY THROUGH MONDAY...ISOLATED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY. TEAM RIVERTON
In the hours before
Special weather statement, Jun 9, 3:12 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MDT TUE JUN 9 2015 WYZ001-002-014-015-024-092300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH... OLD FAITHFUL...TOWER JUNCTION...PAHASKA...ATLANTIC CITY... FOSSIL BUTTE NATIONAL MON 312 PM MDT TUE JUN 9 2015 THROUGH 5 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS OF THE REGION WITH VERY SLOW MOVEMENT. LOCALIZED HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF DITCHES AND LOW SPOTS IN THE ROADWAYS. SMALL HAIL AND OCCASIONAL LIGHTNING MAY ALSO BE PRESENT WITH THESE STORMS. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. JB
Special weather statement, Jun 9, 3:43 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT TUE JUN 9 2015 WYZ001-002-012>015-023-024-100000- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-STAR VALLEY- SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH... OLD FAITHFUL...TOWER JUNCTION...PAHASKA...JACKSON... ATLANTIC CITY...AFTON...ALPINE...FOSSIL BUTTE NATIONAL MON 343 PM MDT TUE JUN 9 2015 THROUGH 6 PM...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE...MAINLY OVER THE MOUNTAINS OF THE REGION WITH VERY SLOW MOVEMENT. LOCALIZED HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF DITCHES AND LOW SPOTS IN THE ROADWAYS. SMALL HAIL AND OCCASIONAL LIGHTNING MAY ALSO BE PRESENT WITH THESE STORMS. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. JB
Special weather statement, Jun 9, 4:10 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 410 PM MDT TUE JUN 9 2015 WYZ020-022-092300- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 410 PM MDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL 500 PM MDT... AT 409 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HOGADON SKI AREA...WHICH IS NEAR CASPER...MOVING NORTHWEST AT 10 MPH. A SPOTTER REPORTED A POSSIBLE BRIEF FUNNEL CLOUD WITH THIS STORM THAT HAS SINCE RETREATED BACK INTO THE CLOUD. THE MAIN THREAT FROM THIS STORM WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND LIGHTNING. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... EVANSVILLE AROUND 435 PM MDT. RED BUTTE AND PARADISE VALLEY AROUND 440 PM MDT. CASPER AND MILLS AROUND 445 PM MDT. BAR NUNN...NATRONA COUNTY AIRPORT AND EMIGRANT GAP AROUND 500 PM MDT. # THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 184 AND 198. LAT...LON 4273 10617 4264 10637 4286 10663 4300 10632 TIME...MOT...LOC 2209Z 147DEG 9KT 4275 10633 13
Special weather statement, Jun 9, 4:17 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT TUE JUN 9 2015
WYZ004-092245-
NORTH BIG HORN BASIN-
417 PM MDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 445 PM MDT...
AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELK BASIN...WHICH IS 15 MILES NORTH OF POWELL. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF BIGHORN COUNTY
NORTH OF POWELL.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4498 10858 4497 10857 4486 10879 4486 10880
4495 10893 4500 10893 4500 10861
TIME...MOT...LOC 2216Z 222DEG 3KT 4498 10883
13Special weather statement, Jun 9, 4:28 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT TUE JUN 9 2015
WYZ001-012-092315-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
428 PM MDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON COUNTY UNTIL
515 PM MDT...
AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEWIS FALLS TO NEAR
VICTOR...AND MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LEWIS FALLS AROUND 435 PM MDT.
LEWIS LAKE AROUND 440 PM MDT.
ALTA AND SHOSHONE LAKE AROUND 505 PM MDT.
OLD FAITHFUL...CRAIG PASS...SCAUP LAKE AND KEPLER CASCADES AROUND
515 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TETON CAMPGROUND...
TRAIL CREEK CAMPGROUND...GRAND TARGHEE RESORT...CAVE FALLS
CAMPGROUND...FLAGG RANCH VILLAGE...TARGHEE VILLAGE GOLF COURSE...
PHANTUM CAMPSITE AND OLD FAITHFUL NORTHWESTERN CORPORATION POWER
PLANT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4413 11105 4466 11070 4425 11056 4409 11067
4408 11075 4399 11073 4351 11105
TIME...MOT...LOC 2228Z 158DEG 13KT 4426 11064 4360 11107
13Special weather statement, Jun 9, 4:47 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
447 PM MDT TUE JUN 9 2015
WYZ020-022-092330-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
447 PM MDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 530
PM MDT...
AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
ROLLING HILLS ESTATES TO NEAR ANTELOPE HILLS TO NEAR NATRONA COUNTY
AIRPORT TO NEAR EMIGRANT GAP TO 6 MILES WEST OF BATES HOLE...AND
MOVING NORTHWEST AT 10 MPH. THE STRONGEST STORM WAS NORTHEAST OF
EVANSVILLE.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BAR NUNN AND NATRONA COUNTY AIRPORT AROUND 450 PM MDT.
ANTELOPE HILLS AROUND 500 PM MDT.
HOMA HILLS AROUND 505 PM MDT.
TEAPOT ROCK AROUND 530 PM MDT.
#
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 188 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4292 10622 4283 10636 4251 10654 4250 10665
4255 10669 4266 10671 4274 10682 4309 10662
4322 10651 4331 10631 4333 10608 4297 10607
TIME...MOT...LOC 2246Z 170DEG 9KT 4307 10605 4305 10626 4293 10642
4282 10651 4258 10658
13The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:55 PM MDT | Areal Flood Warning | RIW | Park | 33 hr |
| Jun 9, 12:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jun 9, 1:13 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 9, 1:26 PM MDT | Areal Flood Advisory | RIW | Natrona | 3 hr |
| Jun 9, 2:00 PM MDT | Areal Flood Advisory | RIW | Big Horn, Washakie | 3 hr |
| Jun 9, 2:18 PM MDT | Areal Flood Advisory | RIW | Big Horn, Washakie | 24 hr |
| Jun 9, 2:40 PM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 45 hr |
| Jun 9, 2:46 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jun 9, 2:49 PM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jun 9, 4:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jun 9, 4:28 PM MDT | Special Weather Statement | RIW | Teton | 47 min |
| Jun 9, 4:47 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Jun 9, 4:56 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 49 min |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.